MAUDE Adverse Event Report: HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number EVIVA_1213-20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Intraoperative Pain (2662); Breast Discomfort/Pain (4504)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a biopsy procedure, after taking several specimen, the patient complained of pain in the breast and the samples being cut were smaller than before.After drawing the needle back and out of the breast, the tip of the needle was noted to be "bent or even twisted." no serious injury reported and no medical intervention was required.This event occurred in (b)(6) 2021, but was not reported by the customer to hologic until (b)(6) 2021.
 
Additional Manufacturer Narrative
Eviva disposable received and tested , visual inspection was performed, the disposable looked as intended, no kinks were found in the tubings, nor cracks or damage in the disposable and no missing components.Functional testing was also performed, the device passed set up and test, passed biopsy test, saline was visible and canula was capable of being fired 5 times with the remote valve.Inner cannula was able to open and close and the device sounded as usual.No leaks were found and suction worked as intended.Tissue acquisition test was performed and the device worked as intended.Hence the complaint can not be confirmed.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.

Brand Name
EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
kristin fornieri
36 & 37 apple ridge road
danbury, CT 06810
2037318491
MDR Report Key11611180
Report Number1222780-2021-00068
Device Sequence Number16959632
Product Code KNW
UDI-Device Identifier35420045504992
UDI-Public35420045504992
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberEVIVA_1213-20
Device Catalogue NumberEVIVA_1213-20
Device Lot Number19D24RT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown